Virginia, 2011Hail and Damaging Winds in Virginia, August 18, 2011
August 18, 2011 · NWS RNK · 8 events in 5 counties and zones
An approaching upper level storm system embedded in the northwest flow aloft, along with low level moisture convergence and daytime heating, triggered thunderstorm development in the early afternoon. Some storms became severe from the Roanoke and New River valleys southwest across the Mountain Empire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching upper level storm system embedded in the northwest flow aloft, along with low level moisture convergence and daytime heating, triggered thunderstorm development in the early afternoon. Some storms became severe from the Roanoke and New River valleys southwest across the Mountain Empire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 18, 12:42 PM EST, 33 minutes earlier.
Area forecast discussion, Aug 18, 12:42 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 PM EDT THU AUG 18 2011
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL SHIFT EAST OF THE REGION TODAY.
UPPER LEVEL DISTURBANCES WITHIN A NORTHWEST FLOW PATTERN WILL KEEP
OUR WEATHER ACTIVE THROUGH THE WEEKEND. HIGH PRESSURE RETURNS TO
THE REGION BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 AM...INITIAL SHORT WAVE IN NW FLOW ALOFT HAS GENERATED
ISOLATED SHOWERS/TSTMS ACROSS THE MTNS OF SW VA AND NW NC EARLY
THIS MORNING. THIS ISOLATED CONVECTION IS MOVG INTO A MORE STABLE
AIRMASS...AND SHOULD TAPER OFF AS IT MOVES INTO THE FOOTHILLS. I
HAVE ADJUSTED POPS TO ACCOUNT FOR SLIGHT CHC OF A SHOWER/TSTM
THROUGH NOON. WATER VAPOR SHOWS THE NEXT STRONGER SHORT WAVE
UPSTREAM IN KY. THIS ONE WILL MOVE ACROSS THE SRN APPLNS AROUND
PEAK HEATING...200 PM TO 500 PM. VISIBLE SATELLITE INDICATES THAT
WE SHOULD HAVE A GOOD AMOUNT OF SUN. SFC OBS AND 12Z UPPER AIR
DATA INDICATE LOW LEVEL MOISTURE FLUX INTO THE AREA ON SWRLY FLOW.
WE SHOULD END UP WITH CAPES OF 1000 TO 2000 J/KG THIS
AFTERNOON...AND THE SHORT WAVE SHOULD BE ENOUGH TO INITIATE AT
LEAST SCATTERED TSTMS WITH THE BEST COVERAGE IN THE NW NC MTNS AND
FOOTHILLS...NE ALONG THE BLUE RIDGE INTO FAR SW VA. SHEAR WILL BE
WEAK...SO THE THREAT OF SEVERE TSTMS IS LOW. FOR NOW...I HAVE
RAISED AFTERNOON POPS AROUND 10 PERCENT FOR MORE 40-50 PCT
COVERAGE IN THE MTNS/FOOTHILLS. WILL WATCH AND SEE HOW THINGS
PROGRESS- WE MAY NEED SOME AREAS OF LIKELY POPS AT SOME POINT.
FCST HIGH TEMPS LOOKED RIGHT ON TRACK- LOWER TO MID 80S MTNS AND
UPPER 80S TO AROUND 90 PIEDMONT.
PREVIOUS DISCUSSION AS OF 628 AM...THURSDAY...
HAVE MADE SOME ADJUSTMENTS TO POP AND WEATHER EARLY THIS MORNING.
KFCX RADAR STARTING TO SHOW SOME SHOWERS AND ISOLATED STORMS
MOVING INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA...AND A LONE
ISOLATED SHOWER OVER SOUTHERN GREENBRIER CO WV. HAVE ACCOUNTED FOR
THIS PRECIPITATION AND THE POTENTIAL FOR IT CONTINUING AND OR
EXPANDING IN COVERAGE THROUGH THE MORNING. ALSO HAVE MADE TWEAKS
TO HOURLY TEMPERATURE...DEW POINT...WIND AND SKY COVER BASED UPON
LATEST CONDITIONS AND EXPECTED TRENDS.
AS OF 248 AM...THURSDAY...
WATER VAPOR SATELLITE IMAGERY WAS SHOWING TWO DISTINCT SHORTWAVE
TROUGHS IN THE PREVAILING NORTHWEST SYNOPTIC FLOW THAT EXTENDS
FROM THE NORTHERN PLAINS STATES INTO THE CENTRAL APPALACHIANS. THE
FIRST OF THESE WAS LOCATED OVER INDIANA...THE SECOND OVER SOUTH
DAKOTA. WE EXPECT THE FIRST OF THESE TWO FEATURES TO ENTER INTO
OUR REGION BY THIS AFTERNOON. IN ADVANCE OF THE WAVE...LOOK FOR
THE THE PREVAILING LOW LEVEL FLOW TO BECOME PRIMARILY SOUTHWEST ON
THE WEST SIDE OF THE DEPARTING SURFACE LOW. THIS WILL BRING A
RETURN OF A MOISTURE FLUX TO THE AREA. THE APPROACH OF THE
SHORTWAVE TROUGH...MORE MOISTURE AND DAYTIME HEATING WILL YIELD
THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS TODAY...WITH THE
GREATEST CONCENTRATION OVER THE NORTHERN MOUNTAINS OF NORTH
CAROLINA AND PORTIONS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA.
AREA NEAR AND EAST OF DANVILLE VIRGINIA MAY STAY RAIN FREE UNTIL
THE EARLY EVENING.
TONIGHT...THE FIRST SHORTWAVE TROUGH EXITS THE AREA DURING THE
EVENING HOURS. THE SECOND SHORTWAVE TROUGH IS EXPECTED TO START
INFLUENCING WEATHER IN WESTERN PART OF THE REGION LATE TONIGHT.
AFTER REDUCING PRECIPITATION CHANCES TO A SLIGHT CHANCE BY
MIDNIGHT...WE HAVE AN INCREASE TO CHANCE IN THE EARLY MORNING HOURS.
TEMPERATURES THROUGH THE PERIOD WILL REFLECT A BLEND OF THE PREVIOUS
FORECAST WITH THE 00Z...8PM WED...MOS GUIDANCE OF THE MAV AND MET
ADJUSTED FOR LOCAL BIASES.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 235 AM THURSDAY..
IN THE SHORT RANGE THE PATTERN OVER CONUS CONTINUES TO SHOW A BROAD
UPPER RIDGE OVER THE DESERT SOUTHWEST WITH AN EASTERN U.S. TROUGH
REINFORCED DURING THIS PERIOD BY SEVERAL SHORT-WAVES EMANATING FROM
THE PROGRESSIVE FLOW OVER SOUTHERN CANADA. STILL EXPECTING AT
LEAST SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AS WEAK
SHORT-WAVE AND POORLY DEFINED SURFACE FRONT PUSHES INTO THE AREA. A
FEW STORMS COULD BE STRONG TO SEVERE AS MODELS SHOW DECENT
INSTABILITY...NEARING 1000 J/KG ON SREF BUT A LITTLE LOWER ON GFS.
PWATS 1 TO 1.25 INCHES WOULD SUPPORT SOME FAIRLY HEAVY RAINFALL IN
HEAVIER SHOWERS AS WELL. SPC HAS MUCH OF THE EASTERN 1/3 OF THE
CONUS IN A SEE TEXT WITH THE CONDITIONALLY UNSTABLE AIR MASS IN
PLACE AND THIS BOUNDARY EDGING EASTWARD.
SATURDAY A LITTLE MORE PROBLEMATIC AS NAM IS AGGRESSIVE IN TERMS OF
PRECIPITATION...DEVELOPING A WEAK SURFACE LOW THAT TRACKS JUST SOUTH
OF THE CWA DURING THE DAY WITH SUBSTANTIAL PRECIP BREAKING OUT
DURING THE DAY. ECMWF ALSO SUPPORTING THE NAM SOLUTION TO SOME
EXTENT WITH PRECIP WHILE THE GFS IS ALMOST DRY. BUT WITH THE GENERAL
SYNOPTIC PATTERN UNCHANGED AND A STILL UNSTABLE AIR MASS IN PLACE
DECIDED TO RAISE POPS SATURDAY AFTERNOON INTO CHANCE CATEGORY IN THE
MOUNTAINS AND SLIGHT CHANCE OVER THE PIEDMONT. A STRONGER FRONT
APPROACHES LATER SUNDAY WITH AGAIN PRECIP CHANCES IN THE AFTERNOON
AND ALSO HIGHEST OVER THE MOUNTAINS. BEST FORCING MAY COME SUNDAY
NIGHT INTO MONDAY HOWEVER AS SHOWN BY THE GFS/EC MODELS. DID NOT
MAKE SUBSTANTIAL CHANGES TO TEMPS GRIDS WITH HIGHS IN THE 80S AND
LOWS IN 60S THROUGHOUT ALTHOUGH AMOUNT OF CLOUDINESS WILL LIKELY
HAVE A SUBSTANTIAL IMPACT ON LOCAL TEMPS.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 115 PM WEDNESDAY...
A DEEP 500 MB TROF DIGS INTO THE EASTERN UNITED STATES SUNDAY AND
MONDAY. MODELS ARE SIMILAR IN THE DEVELOPMENT OF THE TROF BUT
SIGNIFICANTLY DIFFERENT ON THE TIMING...ESPECIALLY WITH THE SURFACE
FEATURES. THE ECMWF IS NEARLY 12-24 HOURS FASTER WITH A STRONG COLD
FRONTAL PASSAGE THAN THE GFS. HPC RECOMMENDATION IS TO LEAN TOWARD
THE GEFS AND ENSEMBLE ECMWF. THIS BRINGS THE FRONT AND THE BEST
CHANCE OF PRECIPITATION THROUGH THE FORECAST AREA ON MONDAY.
TEMPERATURES WILL BE COOLER BEHIND THE FRONT ON TUESDAY AND
WEDNESDAY BUT STILL NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 615 AM EDT THURSDAY...
SCATTERED CONVECTION IS RAPIDLY DEVELOPING ALONG THE BLUE RIDGE IN
NW NC AND SW VA...AND ALONG THE HIGHER RIDGES FURTHER WEST. WITH
AN UPPER TROUGH MOVG ACROSS THE MTNS AT THIS TIME WITH COOLER
TEMPERATURES ALOFT...COVERAGE SHOULD INCREASE THE REST OF THE
AFTERNOON...THEN TAPER OFF THIS EVENING WITH LOSS OF HEATING. BEST
COVERAGE SHOULD REMAIN ALONG THE BLUE RIDGE...BUT I CAN/T RULE OUT
A TSTM AT ANY OF THE TAF SITES. DANVILLE HAS THE LOWEST CHC OF
SEEING TSTM...SO I ONLY INCLUDED A CB MENTION THERE. REST OF THE
TAF SITES...I HAVE A PERIOD OF VCNTY TSTMS. WILL THEN PLAN TO
UPDATE THE TAF AT ANY ONE SITE WHEN IT BECOMES LIKELY THAT A TSTM
WILL PASS OVER THE AREA. HIGHEST CHC AT THIS TIME APPEARS TO BE
BCB...ROA AND KLYH. SKIES WILL GRADUALLY CLEAR OVERNIGHT...AND LOW
LEVEL MOISTURE HAS INCREASED. THINK THAT THERE IS A BETTER CHC OF
AT LEAST MVFR GROUND FOG DEVELOPING. HAVE KEPT MVFR FOG IN FOR
BLF...LYH AND DAN...AND HAVE A SHORT PERIOD OF IFR FOG AT BOTH BCB
AND LWB TOWARD DAYBREAK. NEXT SIGNIFICANT SHORTWAVE TROUGH WILL
APPROACH THE AREA TOWARD MORNING. COULD SEE SOME SCATTERED COVERAGE
OF SHRA/TSRA BETWEEN KBLF-KLWB AFTER 10Z...BUT HAVE HELD OFF ON
ANY MENTION AT THIS POINT.
ANY FOG THAT DEVELOPS OVERNIGHT SHOULD BE SHALLOW AND LIFT QUICKLY
FRIDAY MORNING. WEAK SFC COLD FRONT PUSHES THROUGH THE AREA
FRIDAY. LOW LEVEL WINDS ARE MORE WESTERLY AND DEEPER MOISTURE
MOVES EAST OF THE AREA...SO CHCS OF SHOWERS/TSTMS FRIDAY ARE LOWER
THAN THU...BUT AT LEAST SCATTERED TSTMS ARE EXPECTED AGAIN FRIDAY
AFTERNOON AND EVENING...WITH THE BEST COVERAGE IN THE MTNS.
THE PATTERN REMAINS THE SAME SATURDAY...WITH SCATTERED AFTERNOON
AND EVENING TSTMS...MAINLY IN THE MTNS. THEN ANOTHER DISTURBANCE
ALONG WITH A A STRONGER COLD FRONT WILL BE APPROACHING THE AREA
BY SUNDAY...LIKELY RESULTING IN A BETTER COVERAGE OF
SHOWERS/THUNDERSTORMS SUNDAY INTO MONDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...DS
NEAR TERM...DS/JJ
SHORT TERM...PC
LONG TERM...AMS
AVIATION...DS/JJ
Hazardous weather outlook, Aug 18, 2:52 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 AM EDT THU AUG 18 2011
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-190800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
352 AM EDT THU AUG 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PASSAGE OF A STRONG COLD FRONT MONDAY INTO MONDAY EVENING MAY
PROMPT SOME SCATTERED STRONG TO SEVERE STORMS ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DS
In the hours before
Special weather statement, Aug 18, 12:12 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 PM EDT THU AUG 18 2011
VAZ018-023-181815-
BOTETOURT VA-CRAIG VA-
112 PM EDT THU AUG 18 2011
...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND CRAIG COUNTIES...
AT 111 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF NEW CASTLE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DALEVILLE AROUND 215 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3754 7969 3742 7978 3740 7981 3738 7980
3731 7985 3733 7986 3740 8005 3747 8017
3760 8007
AMSSpecial weather statement, Aug 18, 12:43 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT THU AUG 18 2011
NCZ003-004-VAZ016-032-181845-
CARROLL VA-PATRICK VA-STOKES NC-SURRY NC-
143 PM EDT THU AUG 18 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PATRICK...STOKES AND
SURRY COUNTIES...
AT 140 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CANA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CANA...AND PINE RIDGE AROUND 150 PM...MOUNT
AIRY...AND TOAST AROUND 200 PM...FLAT ROCK...WHITE PLAINS...AND
ARARAT AROUND 205 PM...AND WOODVILLE AROUND 220 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3627 8047 3655 8091 3656 8090 3656 8084
3661 8088 3669 8082 3654 8025
AMSSpecial weather statement, Aug 18, 1:08 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT THU AUG 18 2011
VAZ012-013-181900-
PULASKI VA-WYTHE VA-
208 PM EDT THU AUG 18 2011
...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WYTHE COUNTIES...
AT 206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
PULASKI...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. IF ON OR NEAR
CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.
THIS STORM WILL BE NEAR GUNTON PARK AROUND 215 PM...PULASKI AROUND
220 PM...GRAHAMS FORGE AROUND 230 PM...DRAPER AROUND 235 PM AND
ALLISONIA AROUND 255 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8101 3706 8098 3707 8092 3710 8092
3715 8085 3701 8056 3699 8054 3697 8055
3694 8059 3694 8061 3686 8080
AMSThunderstorm Wind, Pulaski
- When
- August 18, 1:15 PM EST to 1:20 PM EST
- Where
- Pulaski County, 1.16 mi W of Draper to 1.39 mi NNW of Draper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $600
- Reported by
- Law Enforcement
- Coordinates
- 36.998, -80.791
A tree was blown down along I-81 near the town of Draper and on Lee highway in the Draper Mountain area.
Hail, Roanoke
- When
- August 18, 1:40 PM EST
- Where
- Roanoke County, 1.77 mi NW of Roanoke City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.290, -79.970
Thunderstorm Wind, Wythe
- When
- August 18, 3:02 PM EST
- Where
- Wythe County, 0.88 mi SW of Max Meadows
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $600
- Reported by
- Emergency Manager
- Coordinates
- 36.960, -80.940
Thunderstorm winds blew down a few trees in the Max Meadows area.
Hail, Roanoke
- When
- August 18, 3:25 PM EST
- Where
- Roanoke County, Adney Gap
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.130, -80.130
Hail, Wythe
- When
- August 18, 3:40 PM EST
- Where
- Wythe County, 1.69 mi E of Austinville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.848, -80.870
Quarter-size hail was observed along Lead Mine road just west of Interstate 77.
Hail, Bedford
- When
- August 18, 3:46 PM EST
- Where
- Bedford County, 3.52 mi SE of Gillespie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.188, -79.380
Hail, Rockbridge
- When
- August 18, 4:20 PM EST to 4:50 PM EST
- Where
- Rockbridge County, 0.55 mi E of Natural Bridge
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.630, -79.540
Hail ranged from dime to golfball size during the period from 520 pm to 550 pm.
Hail, Rockbridge
- When
- August 18, 5:13 PM EST
- Where
- Rockbridge County, 2.07 mi S of Newtown
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.740, -79.480
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, August 18 to 19, 20112 injured · $1.2 million · 1.75 in hail · 71 events
- Flash Flooding and Hail in Utah, August 18 to 22, 20111 death · 1 injured · 0.75 in hail · 9 events
- Hail and Damaging Winds in South Dakota, August 18, 2011$2.5 million · 1.75 in hail · 17 events
- Hail and Damaging Winds in Iowa, August 18, 2011$3.4 million · 2.75 in hail · 10 events
- Hail in Ohio, August 18 to 19, 2011$650,000 · 2 in hail · 31 events
- Flash Flood and Damaging Winds in Arizona, August 18, 20111 injured · $1.1 million · 65 kt wind · 4 events
- Hail in South Dakota, August 18, 2011$945,000 · 2.75 in hail · 6 events
- Flash Flood and Hail in Nebraska, August 18, 2011$435,000 · 4.25 in hail · 18 events
- Tornado and Hail in North Carolina, August 18, 2011$500,000 · EF0 · 7 events
- Hail and Damaging Winds in Pennsylvania, August 18 to 19, 2011$300,000 · 1.25 in hail · 16 events
- Flash Flood and Dust Storm in Arizona, August 18, 2011$285,000 · 54 kt wind · 8 events
- Tornado and Flash Flood in Nebraska, August 18, 20113 injured · $6,000 · EF0 · 51 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342458, 342442, 342460, 342443, 342444, 342445, 342446, 342447.